Nonexistence of global solutions for time fractional wave equations in an exterior domain. (English) Zbl 07714667

Summary: This paper concerns two classes of initial-boundary value problems of semilinear time fractional wave equations in an exterior domain. Based on a special technique of test functions, we determine some critical exponents in the sense of Fujita for a corresponding problem. We also obtain the existence and nonexistence of global weak solutions with certain appropriate conditions.


35B44 Blow-up in context of PDEs
35B33 Critical exponents in context of PDEs
35L20 Initial-boundary value problems for second-order hyperbolic equations
35L71 Second-order semilinear hyperbolic equations
35R11 Fractional partial differential equations
Full Text: DOI Link


[1] R. P. Agarwal, M. Jleli, and B. Samet, “Nonexistence of global solutions for a time-fractional damped wave equation in a \[k\]-times halved space”, Comput. Math. Appl. 78:5 (2019), 1608-1620. · Zbl 1442.35497 · doi:10.1016/j.camwa.2019.01.015
[2] E. Alvarez, C. G. Gal, V. Keyantuo, and M. Warma, “Well-posedness results for a class of semi-linear super-diffusive equations”, Nonlinear Anal. 181 (2019), 24-61. · Zbl 1411.35268 · doi:10.1016/j.na.2018.10.016
[3] C. Bandle and H. A. Levine, “On the existence and nonexistence of global solutions of reaction-diffusion equations in sectorial domains”, Trans. Amer. Math. Soc. 316:2 (1989), 595-622. · Zbl 0693.35081 · doi:10.2307/2001363
[4] J.-D. Djida, A. Fernandez, and I. Area, “Well-posedness results for fractional semi-linear wave equations”, Discrete Contin. Dyn. Syst. Ser. B 25:2 (2020), 569-597. · Zbl 1443.35100 · doi:10.3934/dcdsb.2019255
[5] V. Georgiev, H. Kubo, and K. Wakasa, “Critical exponent for nonlinear damped wave equations with non-negative potential in 3D”, J. Differential Equations 267:5 (2019), 3271-3288. · Zbl 1435.35252 · doi:10.1016/j.jde.2019.04.004
[6] R. T. Glassey, “Finite-time blow-up for solutions of nonlinear wave equations”, Math. Z. 177:3 (1981), 323-340. · Zbl 0438.35045 · doi:10.1007/BF01162066
[7] M. Ikeda, M. Jleli, and B. Samet, “On the existence and nonexistence of global solutions for certain semilinear exterior problems with nontrivial Robin boundary conditions”, J. Differential Equations 269:1 (2020), 563-594. · Zbl 1437.35337 · doi:10.1016/j.jde.2019.12.015
[8] M. Jleli and B. Samet, “New blow-up results for nonlinear boundary value problems in exterior domains”, Nonlinear Anal. 178 (2019), 348-365. · Zbl 1404.35031 · doi:10.1016/j.na.2018.09.003
[9] F. John, “Blow-up of solutions of nonlinear wave equations in three space dimensions”, Manuscripta Math. 28:1-3 (1979), 235-268. · Zbl 0406.35042 · doi:10.1007/BF01647974
[10] M. Kafini and S. A. Messaoudi, “A blow-up result in a Cauchy viscoelastic problem”, Appl. Math. Lett. 21:6 (2008), 549-553. · Zbl 1149.35076 · doi:10.1016/j.aml.2007.07.004
[11] S. Katayama, H. Kubo, and S. Lucente, “Almost global existence for exterior Neumann problems of semilinear wave equations in 2D”, Commun. Pure Appl. Anal. 12:6 (2013), 2331-2360. · Zbl 1267.35116 · doi:10.3934/cpaa.2013.12.2331
[12] A. A. Kilbas, H. M. Srivastava, and J. J. Trujillo, Theory and applications of fractional differential equations, North-Holland Mathematics Studies 204, Elsevier, Amsterdam, 2006. · Zbl 1092.45003
[13] N. Lai and S. Yin, “Finite time blow-up for a kind of initial-boundary value problem of semilinear damped wave equation”, Math. Methods Appl. Sci. 40:4 (2017), 1223-1230. · Zbl 1368.35188 · doi:10.1002/mma.4046
[14] N.-A. Lai and Y. Zhou, “Blow up for initial boundary value problem of critical semilinear wave equation in two space dimensions”, Commun. Pure Appl. Anal. 17:4 (2018), 1499-1510. · Zbl 1397.35143 · doi:10.3934/cpaa.2018072
[15] X. Li and G. Wang, “Blow up of solutions to nonlinear wave equation in \[2D\] exterior domains”, Arch. Math. (Basel) 98:3 (2012), 265-275. · Zbl 1242.35064 · doi:10.1007/s00013-012-0366-2
[16] M. Nakao, “Energy decay for the linear and semilinear wave equations in exterior domains with some localized dissipations”, Math. Z. 238:4 (2001), 781-797. · Zbl 1002.35079 · doi:10.1007/s002090100275
[17] T. Ogawa and H. Takeda, “Non-existence of weak solutions to nonlinear damped wave equations in exterior domains”, Nonlinear Anal. 70:10 (2009), 3696-3701. · Zbl 1196.35142 · doi:10.1016/j.na.2008.07.025
[18] B. Samet, “Blow-up phenomena for a nonlinear time fractional heat equation in an exterior domain”, Comput. Math. Appl. 78:5 (2019), 1380-1385. · Zbl 1442.35523 · doi:10.1016/j.camwa.2018.10.003
[19] W. R. Schneider and W. Wyss, “Fractional diffusion and wave equations”, J. Math. Phys. 30:1 (1989), 134-144. · Zbl 0692.45004 · doi:10.1063/1.528578
[20] T. C. Sideris, “Nonexistence of global solutions to semilinear wave equations in high dimensions”, J. Differential Equations 52:3 (1984), 378-406. · Zbl 0555.35091 · doi:10.1016/0022-0396(84)90169-4
[21] W. A. Strauss, “Nonlinear scattering theory at low energy”, J. Functional Analysis 41:1 (1981), 110-133. · Zbl 0466.47006 · doi:10.1016/0022-1236(81)90063-X
[22] K. Wakasa and B. Yordanov, “Blow-up of solutions to critical semilinear wave equations with variable coefficients”, J. Differential Equations 266:9 (2019), 5360-5376. · Zbl 1439.35096 · doi:10.1016/j.jde.2018.10.028
[23] R. Zacher, “A De Giorgi-Nash type theorem for time fractional diffusion equations”, Math. Ann. 356:1 (2013), 99-146. · Zbl 1264.35271 · doi:10.1007/s00208-012-0834-9
[24] Q. S. Zhang, “A general blow-up result on nonlinear boundary-value problems on exterior domains”, Proc. Roy. Soc. Edinburgh Sect. A 131:2 (2001), 451-475. · Zbl 0979.35021 · doi:10.1017/S0308210500000950
[25] Q. Zhang and Y. Li, “Global well-posedness and blow-up solutions of the Cauchy problem for a time-fractional superdiffusion equation”, J. Evol. Equ. 19:1 (2019), 271-303. · Zbl 1414.35260 · doi:10.1007/s00028-018-0475-x
[26] Q.-G. Zhang and H.-R. Sun, “The blow-up and global existence of solutions of Cauchy problems for a time fractional diffusion equation”, Topol. Methods Nonlinear Anal. 46:1 (2015), 69-92. · Zbl 1362.35325 · doi:10.12775/TMNA.2015.038
[27] Y. Zhou, Basic theory of fractional differential equations, World Scientific Publishing Co. Pte. Ltd., Hackensack, NJ, 2014. · Zbl 1336.34001 · doi:10.1142/9069
[28] Y. Zhou and W. Han, “Blow-up of solutions to semilinear wave equations with variable coefficients and boundary”, J. Math. Anal. Appl. 374:2 (2011), 585-601. · Zbl 1213.35146 · doi:10.1016/j.jmaa.2010.08.052
[29] Y. Zhou and J. W. He, “Well-posedness and regularity for fractional damped wave equations”, Monatsh. Math. 194:2 (2021), 425-458 · Zbl 1458.35464 · doi:10.1007/s00605-020-01476-7
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.